this issue
previous article in this issuenext article in this issue

Document Details :

Title: Simulation of Ruin Probabilities for Subexponential Claims
Journal: ASTIN Bulletin
Volume: 27    Issue: 2   Date: November 1997   
Pages: 297-318
DOI: 10.2143/AST.27.2.542054

Abstract :
We consider the classical risk model with subexponential claim size distribution. Three methods are presented to simulate the probability of ultimate ruin and we investigate their asymptotic efficiency. One, based upon a conditional Monte Carlo idea involving the order statistics, is shown to be asymptotically efficient in a certain sense. We use the simulation methods to study the accuracy of the standard Embrechts-Veraverbeke [16] approximation for the ruin probability and also suggest a new one based upon ideas of Hogan [21].